View Full Version : My short-lived Vyvanse honeymoon


Helloit'sme
04-16-16, 02:26 PM
After just being diagnosed with ADHD, I started 20mg of Vyvanse on April 6th and stayed at that dose for 5 days. It didn't seem to do anything. I called my doc and he said to go up to 40mg. I did and the first day was incredible. (I wrote a very positive post about how I was feeling). The 2nd day on 40mg was just okay (focus not as good, not feeling as positive), and my left arm felt heavy and hands tingled. I read that these are short-lived side effects, so I stopped worrying about it. This is my 6th day on 40mg of Vyvanse and it is no longer working. I am so disappointed, but at least the heavy arm and tingling in my hands have stopped. Now I have just got to stay where I am until I see the doc in just under 2 weeks. I wish this was easier.

QuasarMind
04-16-16, 08:51 PM
I have been warned it is against policy to recommend doses as no one here is a medical doctor in a proper Dr patient consultation.

Personally, 40mg wouldn't be near enough for me to be all-day therapeutic effect. I take 70mg and while it does last all day it isn't strong enough for me. 30mg Adderall split into two doses (20/10mg) is strong enough and lasts all day. Others here have reported that 70mg Vyvanse is not as potent as 30mg Adderall, I agree.

sarahsweets
04-17-16, 11:53 AM
I'm biased because I hate vyvanse and how it has saturated doctor's offices with ads, and how its marketed as abuse proof-as if you couldnt abuse it if you wanted to.
That said, I also tried vyvanse. Because it sort of works once it reaches the gut, I made sure I ate. From day 1 I had monster headaches. It also didnt last the purported 12 hours it was supposed to. It took a few hours for it to get going and once it did it was like going from 0-60 as far as how it worked. I felt cracked out for a few hours. Yes, I got some things done but it was me jumping from thing to thing and I was lucky if anything got finished. IMO taking just vyvanse doesnt work without at least a booster dose. Having to eat to get the ball rolling and wait a few hours was to much work for someone who has three kids and 1 husband to get out the door.

Again, Im biased so YMMV.

Helloit'sme
04-29-16, 09:00 AM
Sorry QuasarMind, I didn't mean to break the rules. My Vyvanse journey continues with ups and downs. I previously posted that after 5 or so days on 40mg, I felt nothing. but, those days when it was working were great. My mind seemed ordered, I could see what needed to be done, organize it and actually do it. I wanted to do it (where previously I couldn't get myself to complete even preferred tasks, like start my garden). In just saw the doc. I explained this to him and his reply was that Vyvanse will only help me see what needs to be done. The organization and motivation to do things is up to me. I don't know - during those good days the inertia stopped. It's all very confusing to me. I don't know if the inertia is depression, ADHD or both. I am also prescribed Wellbutrin (300mg). I have been at that dose for several years. During those few "good" days, the Wellbutrin seemed to be working more and the inertia was gone. In retrospect, I feel that maybe I was getting depressed again and the Vyvanse actually gave the Wellbutrin a boost. The doc did increase my dosage to 50mg and I feel no different than at 40mg. Today is my 2nd day on 50mg. The inertia is still there. I'm confused. I just want to feel better and be able to function. I thought I had it and it has now escaped me :(

Little Nut
04-29-16, 11:16 AM
Hello Me, Looks to me like you have a plan, you are working the plan, you are making progress, and you know what success looks/feels like. Pretty damn good imvho. Regrds, -LN

Meteodan
04-29-16, 11:31 AM
Your doctor is mostly right, in my opinion. In my experience Vyvanse does help with motivation to do things, but looking back over the last couple of years that I've been taking it, I see that that is mostly because it increases my levels of alertness and focus, so that I don't have to fight through fatigue and brain fog to motivate myself to do things, like I did before my diagnosis. In other words, it's not actually bequeathing me actual motivation. If there's a task I don't want to do, I still don't want to do it. Only now, if I actually start doing it, I find it's a lot easier to stay focused on said task.

My organization skills and motivation to do things that don't immediately interest me but are absolutely essential to my career/life (like writing papers or working on the household budget) have improved some since being medicated, but only because the medication has fixed the underlying ADHD. Since I spent my whole life before being less organized than a kicked anthill, and feeling so overwhelmed such that I had zero motivation to do anything about it, I've learned to not expect too much too soon in this department. The fact that I'm improving is enough for me, for now!

QuasarMind
05-01-16, 10:15 PM
No, you weren't breaking any rules, I would had if I said what I wanted too.... try 70mg you should be fine.... but, well, as a moderator pointed out, I cannot legally offer that advice. In my situation, 40mg wouldn't work hardly at all but 70mg is fine.

For (most?), but certainty me, the amphetamine stimulants boost motivation a bit. For me, the 70mg Vyvanse helps motivate me some but it was more noticeable with 30mg daily Adderall. I was prescribed 20mg am and 10mg pm but generally I took 15mg AM and 10mg PM to avoid getting "over motivated". When I tried 37.5mg Concerta (Ritalin) as an alternative for one week I didn't get any motivation but my head was a little more clear headed, for me this was unacceptable, I went back to the Adderall. Whether or whether not your doctor's statement is right, wrong, or only for some people, isn't important because he's setting you up for a better mindset.

I am in a situation where I cannot get Adderall but I would switch back in a heartbeat... I need the extra strength, push and motivation, which as I am sure you will figure out by reading here long enough, hurts some people more than it helps.

Sorry QuasarMind, I didn't mean to break the rules. My Vyvanse journey continues with ups and downs. I previously posted that after 5 or so days on 40mg, I felt nothing. but, those days when it was working were great. My mind seemed ordered, I could see what needed to be done, organize it and actually do it. I wanted to do it (where previously I couldn't get myself to complete even preferred tasks, like start my garden). In just saw the doc. I explained this to him and his reply was that Vyvanse will only help me see what needs to be done. The organization and motivation to do things is up to me. I don't know - during those good days the inertia stopped. It's all very confusing to me. I don't know if the inertia is depression, ADHD or both. I am also prescribed Wellbutrin (300mg). I have been at that dose for several years. During those few "good" days, the Wellbutrin seemed to be working more and the inertia was gone. In retrospect, I feel that maybe I was getting depressed again and the Vyvanse actually gave the Wellbutrin a boost. The doc did increase my dosage to 50mg and I feel no different than at 40mg. Today is my 2nd day on 50mg. The inertia is still there. I'm confused. I just want to feel better and be able to function. I thought I had it and it has now escaped me :(